Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

April 29, 20144 counties in Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 29, 2014, 4:43 PM EDT for 4 counties in Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 4:43 PM EDT (20:43 UTC)
Expired
Apr 29, 2014, 5:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 65 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WWUS81 KPHI 292043
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT TUE APR 29 2014

DEZ001-MDZ008-012-015-019-020-292130-
CAROLINE MD-CECIL MD-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
443 PM EDT TUE APR 29 2014

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT 
CAROLINE...KENT...QUEEN ANNE'S...SOUTHEASTERN CECIL...TALBOT AND 
WESTERN NEW CASTLE COUNTIES...

AT 438 PM EDT...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS 
LOCATED FROM 16 MILES SOUTHEAST OF ABERDEEN TO 14 MILES SOUTHEAST OF 
ANNAPOLIS TO 9 MILES NORTH OF COVE POINT...MOVING NORTHEAST AT 40 
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THE GREATER
THREAT IS VERY HEAVY RAIN THAT WILL FALL FROM THESE STORMS. THIS 
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. A 
QUICK HALF INCH OF RAIN IS PROBABLE.

THESE STORMS WILL BE NEAR CAYOTS AROUND 500 PM...BRANTWOOD AROUND 515
PM AND BARCLAY AROUND 530 PM.

LAT...LON 3876 7636 3887 7626 3881 7621 3882 7620
      3894 7624 3890 7624 3886 7634 3900 7627
      3900 7621 3903 7625 3940 7605 3978 7566
      3929 7576 3883 7579 3860 7612 3873 7626
      3867 7635 3878 7638

$$ 

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 29, 3:57 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 29, 3:57 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT TUE APR 29 2014

.SYNOPSIS...
A WARM FRONTAL BOUNDARY WILL GRADUALLY MOVE NORTHWARD
ACROSS THE MID-ATLANTIC STATES TONIGHT AND WEDNESDAY AS LOW PRESSURE
MOVES INTO THE UPPER GREAT LAKES. THE WARM FRONTAL BOUNDARY WILL
MOVE THROUGH THE REGION WEDNESDAY NIGHT FOLLOWED BY A COLD FRONTAL
PASSAGE ON THURSDAY. THESE FEATURES WILL GIVE WAY TO HIGH PRESSURE
FOR FRIDAY AND SATURDAY. THIS WILL BE FOLLOWED BY ANOTHER COLD
FRONTAL PASSAGE ON SUNDAY AND HIGH PRESSURE BUILDING BACK IN FOR
MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE AFTN FCST IS COOLER THAN WHAT WE ORIGINALLY STARTED WITH EARLY THIS
MORNING AND WITH 10 MPH MORE WIND IN THE GUSTS. PERIODIC SHOWERS AND
SPITS OF DRIZZLE IN PROGRESS...WITH MOST OF THE MEASURABLE RAIN I-95
WEST.

TONIGHT...WARM SECTOR INCLUDING PWAT INCREASE BEGINS TO NUDGE INTO
THE FAR SOUTH PORTION OF THE FORECAST AREA NEAR KGED AND KESN WHERE
THUNDER IS MENTIONED AFTER 08Z PER THE SWI OF THE 12Z/29 ECMWF.
(PLEASE SEE HYDROLOGY SECTION FOR THE FLOODING CONCERNS).

ELEVATED INSTABILITY ONLY ON OUR SW BORDER LOOKS WEAK AND SO NOT
MUCH IF ANY THUNDER TONIGHT BUT BLV WE WILL SEE A PRETTY GOOD
SWATH OF RAIN MOVE NEWD ALONG I95 AT DAWN. EAST WIND GUSTS WHILE
NOT EXPECTED TO BE QUITE AS STRONG AS THEY WERE DURING THE TUESDAY
DAYLIGHT HOURS...WE SHOULD STILL SEE EASTERLY GUSTS 20 TO 30 MPH
INTO TONIGHT.

EXPECTING .2 TO 1 INCH OF RAIN NE TO SW IN THE 12 HR PERIOD ENDING
12Z WEDNESDAY.

THE FCST ELEMENTS FOR THIS PORTION OF THE FCST WERE A 50 50 BLEND
OF THE 12Z/29 GFS/NAM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
**FLOOD WATCH REMAINS IN EFFECT FOR EASTERN PENNSYLVANIA, MUCH OF
NORTHERN/CENTRAL AND WESTERN NEW JERSEY, AND INTO FAR NORTHERN
PORTIONS OF DELAWARE AND THE EASTERN SHORE OF MARYLAND AS THE
POTENTIAL REMAINS FOR AREAS OF SMALL STREAM AND RIVER FLOODING.**

NO CHANGE FROM PREVIOUS THINKING AND PER WPC DAY 1 AND 2.

AN ABOVE NORMAL AMOUNT OF PWAT (1.5 TO 1.75 INCHES) WITHIN A
NEARLY STATIONARY CORRIDOR OF A FAIRLY DEEP SATURATED WARM
CONVEYOR BELT ALOFT WHICH INCLUDES DIFFLUENT FLOW AT UPPER
LEVELS...A STEADY ABOVE NORMAL SOUTHERLY FLOW AT 850 MB OF ABOUT
40-45KT AND AN ABOVE NORMAL E-SE 925 MB FLOW OF 30 TO 40 KT
COMBINING WITH LIFT FROM THE NORTHWARD MOVING WARM FRONT TO GENERATE
BANDS OF HEAVY NEWD MOVING SHOWERS.

EXPECTING ABOUT 1 TO 3 INCHES OF RAIN IN THE 12 HR PERIOD ENDING 00Z
THURSDAY WITH THE HEAVIEST FROM S CENTRAL PA INTO SE PA OR N DE.

THE FCST ELEMENTS WERE MAINLY THE 12Z/29 GFS MOS GUIDANCE AS PER
HPC-WPC. WE ARE NOT USING THE AGGRESSIVELY NORTH NAM GUIDANCE. WE
COOLED THOSE COOLER GFS MOS TEMPS SLIGHTLY FURTHER WITH THE EVEN
COOLER ECMWF 2M TEMPS...REFLECTING COOL MARINE LAYER ENE FLOW
NORTH IF I78 AND SE TO SSE FLOW DEVELOPING S DELAWARE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
*HIGH IMPACT STORM CONTINUES WEDNESDAY NIGHT INTO THURSDAY*

OVERALL SET-UP: A WARM FRONTAL BOUNDARY WILL BE MOVING NORTHWARD
THROUGH THE REGION AND THE FOCUS FOR THE DEVELOPMENT OF PERIODS OF
HEAVY RAIN AND SOME THUNDERSTORMS. THE REGION WILL THEN BE BISECTED
BY THE WARM FRONT WEDNESDAY NIGHT ALLOWING THE SOUTHERN HALF OF THE
REGION TO SEE SHOWERS WHILE THE NORTHERN HALF OF THE REGION BECOMES
THE FOCUS FOR HEAVY RAIN. IT WILL BE QUITE WINDY AS WELL (GUSTS OVER
20 MPH POSSIBLE) WITH EAST WINDS GOING TO SOUTH AFTER THE WARM
FRONTAL PASSAGE THEN GOING TO WEST-NORTHWEST BEHIND THE COLD FRONTAL
PASSAGE ON THURSDAY. HAVE PLACED A NON-DIURNAL TEMPERATURE TREND
FOR WEDNESDAY NIGHT SLIGHTLY WARMER THAN BLEND OF MAV/MET.  WENT
WITHIN A TIGHT ENSEMBLE/MOS CLUSTER FOR A VERY WARM DAY THURSDAY IN
THE 70'S SUPPORTED BY 850 MB OVER 10C.

HEAVY RAIN: SEVERAL FACTORS COME INTO PLAY FOR THE HEAVY RAIN THREAT
TO CONTINUE FOR WEDNESDAY NIGHT. PW VALUES WILL BE AROUND 2 INCHES
AND THE WARM FRONT WILL ACT A LIFTING MECHANISM TO RING OUT ALL THE
MOISTURE POSSIBLE. RIGHT NOW MODELING IS TARGETING CENTRAL NJ AND
SOUTHEAST PA WEDNESDAY EVENING ALONG THE WARM FRONT. THE FOCUS THEN
WHICH SHIFTS INTO NORTHEAST NJ WEDNESDAY NIGHT. LIGHTER SHOWERS WILL
OCCUR ALONG THE COLD FRONT AS WELL ON THURSDAY. POTENTIAL IS IN PLACE FOR
OVER AN ADDITIONAL INCH OF RAINFALL WEDNESDAY NIGHT. THE SREF
CONTINUES TO RUN DRY COMPARED TO OTHER GUIDANCE AND THE NAM TO
FASTER AND FURTHER NORTHWEST. HOWEVER THE UKMET, ECMWF AND GFS/GEFS
MORNING RUNS TODAY SHOW THIS POTENTIAL WHICH BETTER FITS THE
SYNOPTIC PATTERN. OVERALL MOVED THE MAIN QPF AXIS (1-1.5 INCHES)
SLIGHTLY NORTH OF PHILLY AS INDICATED BY THE GEFS. QPF TOTALS BASED
ON WPC WITH SOME SLIGHT DOWNWARD ADJUSTMENT TO TAKE INTO ACCOUNT THE
DRY SREF.

THUNDERSTORMS: INSTABILITY ADVECTION IS A POSSIBILITY ACROSS THE
AFTER THE WARM FRONTAL PASSAGE ACROSS THE DELMARVA AND ON MARYLAND
EASTERN SHORE WEDNESDAY NIGHT AND EARLY THURSDAY AHEAD OF THE COLD
FRONT. HOWEVER COLD WATER TEMPERATURES AND THE LOSS OF DAYTIME
HEATING WILL BE WORKING AGAINST ANY INSTABILITY ADVECTION. THE
OVERALL RESULT IS CURRENTLY FORECASTED SOME SLIGHT INSTABILITY OF
100-300 J/KG CAPE AND LI VALUES NEAR -1 ACROSS THESE REGIONS FOR THE
OVERNIGHT WEDNESDAY NIGHT HOURS. AMPLE SHEAR WILL BE PRESENT SO ANY
THUNDERSTORM THAT MOVES INTO OUR REGION FROM THE MID-ATLANTIC MAY BE
STRONG WITH GUSTY WINDS AS THE MAIN HAZARD. THE SPC OUTLOOK RIGHT
NOW SHOWS A 5% CHANCE OF SEVERE WEATHER WITH THE SLIGHT RISK JUST
SOUTH OF THE REGION.

REST OF THE EXTENDED.

THURSDAY NIGHT: WEST-NORTHWEST FLOW BEHIND COLD FRONT CONTINUES. NOT
MUCH SPREAD FROM THE MODELS ON TEMPERATURES. SHOULD CONTINUE TO
CLEAR OUT WITH THE DEPARTURE OF THE COLD FRONT.

FRIDAY THROUGH SATURDAY NIGHT: WEST TO NORTHWEST FLOW STILL WITH
HIGH PRESSURE IN PLACE. ALTHOUGH MAINLY DRY, STEEP LAPSE RATES MAY
RESULT IN THE AFTERNOON DEVELOPMENT OF CUMULUS AND SOME SPOTTY
SHOWERS. HIGHEST CHANCE IN THE POCONOS AND NORTHWEST OF PHILLY
CLOSEST TO ANY ADVECTING LAKE MOISTURE AND WHERE OROGRAPHIC LIFT CAN
TAKE PLACE. WENT SLIGHTLY HIGHER THAN WPC ON BOTH CLOUD COVER AND
POPS IN THE AFTERNOONS. CONCERNED AFTERNOON CUMULUS AND SPOTTY
SHOWERS MAY LIMIT DAYTIME TEMPERATURES SO DID INCORPORATE ELEMENTS OF
THE RAW MODELED TWO TEMPERATURES ALONG WITH WPC GUIDANCE.

SUNDAY AND SUNDAY NIGHT: A COLD FRONT WILL MOVE THROUGH BUT LOOKS
MOISTURE STARVED, JUST A LOW CHANCE OF SHOWERS. WENT CLOUDIER AND
SLIGHTLY COLDER THAN WPC SUNDAY AFTERNOON.

MONDAY THROUGH TUESDAY NIGHT: HIGH PRESSURE BUILDS BACK IN WITH A
LIGHT WESTERLY-NORTHWESTERLY FLOW. PERHAPS SOME FROST TUESDAY
MORNING FOR THE POCONOS/LEHIGH VALLEY. HOWEVER DID NOT INCLUDE IN
THE GRIDS ATTM AS THE ECMWF IS WARMER AND SOME WINDS MAY BE PRESENT
TO PREVENT FROST FORMATION. STUCK CLOSE TO WPC ON TEMPERATURES,
THOUGH SLIGHTLY CLOSER TUESDAY MORNING.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF THIS AFTERNOON...MVFR CIGS PREVAIL WITH ISOLATED IFR CONDS
IN DRIZZLE IN DRIZZLE INTERMITTENT LIGHT TO MDT SHOWERS. EAST WIND GUST
22-32 KT.

TONIGHT...IFR CEILINGS TO BECOME WIDESPREAD...ESPECIALLY IN RAIN/DRIZZLE.
ISOLATED THUNDER POSSIBLE OVER THE SOUTHERN DELMARVA LATE?. E WIND GUST
20-30 KT.

WEDNESDAY...WIDESPREAD MVFR CEILINGS, WITH OCCASIONAL IFR IN PERIODS
OF RAIN. CHANCE OF TSTORMS LATE AFTN KRDG TO KPHL SOUTHWESTWARD.
EASTERLY WINDS GUSTING 20 TO 30 KNOTS.

OUTLOOK...

WEDNESDAY NIGHT...IFR CONDITIONS EXPECTED IN RAIN AND SCATTERED
TSTORMS. LLWS POSSIBLE WITH SOUTHERLY SURFACE WINDS AND SOUTHWEST
WINDS ALOFT.

THURSDAY...WIDESPREAD IFR/MVFR CONDITIONS IMPROVING TO VFR BY
EARLY AFTERNOON AS RAIN SHOWERS BECOME MORE SCATTERED.

FRIDAY THROUGH SUNDAY...VFR CONDITIONS ARE EXPECTED. MAY SEE SOME
CLOUDS AND A BRIEF SPOTTY SHOWER EACH AFTERNOON.

&&

.MARINE...
MARGINAL GALE EXTENDED THROUGH 09Z WED. ON THE CUSP OF VERIFYING
GALE NORTH OF LEWES AND SO NO REASON TO DISCARD AT THIS TIME.

ITS MARGINAL BUT GUIDANCE SUGGESTS WINDS CAN INCREASE WITH TRANSFER
THRU 21Z...ESPECIALLY NNJ WATERS. WHETHER THE WINDS DECREASE TONIGHT
IS SOMEWHAT UNCERTAIN.  EVEN TOMORROW I EXPECT GUSTS TO 30-32 KT.

OTRW SCA IN PROGRESS UPPER DE BAY AND TO CONTINUE THROUGH EARLY
WEDNESDAY NIGHT WITH ISOLATED 34 KT GUSTS POSSIBLE.

SEAS ARE 2 FT ABOVE MODELED GUIDANCE AT 44009...BELIEVE THIS IS
BECAUSE THE MODEL IS UNDERFCSTG WINDS IN THE OCEAN. RAISED THAT
12Z/29 GFS WW GUIDANCE THRU TONIGHT.

OUTLOOK...

WEDNESDAY NIGHT...THE SCA ON THE UPPER BAY CONTINUES INTO LATE WEDNESDAY
NIGHT (06Z THURSDAY). SCA CONDITIONS WILL LIKELY OCCUR ON THE
OCEAN AND IN THE BAY.

THURSDAY..SCA SEAS WILL CONTINUE BUT WILL BE THE START OF A
DOWNWARD TREND.

FRIDAY THROUGH SUNDAY...SUB-SCA CONDITIONS ARE EXPECTED.

&&

.HYDROLOGY...
**PHILOSOPHY UNCHANGED REGARDING THE EXPECTATION OF FLOODING RAINS
 IN PARTS OF OUR AREA**

FLOODING IS EXPECTED BUT WE'RE NOT EXACTLY SURE WHERE. THE AHPS
PAGE HAS OUR BEST THING FOR THE LARGER RIVERS AND IS INCLUDED IN
THE EMERGENCY MANAGERS BRIEFING PACKAGE.

SMALL STREAMS...IT SEEMS PROBABLE THAT WE'LL SEE FLOODING IN PARTS
OF SE PA OR N DE LATE WEDNESDAY OR WED NIGHT BUT THE JURY IS OUT
UNTIL THE RAIN TOTALS MORE THAN 2.5 INCHES.

ALL OBSERVERS SHOULD BE PREPARED TO SEND RAIN AMOUNTS OF MORE THAN
2 INCHES TO US LATE WED THROUGH THU MORNING. WE WONT BE SURPRISED
AT ISOLATED 5 INCH AMOUNTS.

WE CONTINUE WITH THE CURRENT FLOOD WATCH ISSUED IN TWO SECTIONS,
BREAKING DOWN THE TIMING AND EXPECTED RAINFALL ACROSS THE AREA.
THE FLOOD WATCH CONTINUES WITH THE PRIMARY FOCUS FOR WEDNESDAY AND
WEDNESDAY NIGHT WITH RUNOFF FLOOD POTENTIAL LINGERING INTO
THURSDAY.

A SECTION TO COVER A LONGER TIMEFRAME FROM TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT DEL/E MARYLAND AND SE PA. THIS IS ALSO WHERE
MOST OF THE MODEL GUIDANCE INDICATES THE HEAVIER RAINS IN THE 3 TO 5
INCH RANGE WILL FALL.

THE SECOND SECTION FROM WEDNESDAY THROUGH DAYBREAK THURSDAY FOR
NORTHERN AND CENTRAL NJ AS WELL AS NE PA. SLIGHTLY LOWER RAINFALL
AMOUNTS ARE ANTICIPATED HERE OVER NORTHERN AND CENTRAL NJ, MOSTLY IN
THE 2 TO 4 INCH RANGE; HOWEVER, THIS AREA IS SLIGHTLY MORE
VULNERABLE WITH FLASH FLOOD GUIDANCE AROUND HALF OF THAT COMPARED TO
SE PA/N DE.

PWATS CLIMB INTO THE 1.50 TO 1.75 INCH RANGE FOR MUCH OF THE AREA
DURING THE WEDNESDAY AND WEDNESDAY NIGHT TIMEFRAMES. THIS ALONG WITH
A GOOD EASTERLY, ONSHORE LOW-LEVEL FLOW AT 925MB AND A STRONG
SOUTHERLY FLOW AT 850MB SUPPORTS THE POTENTIAL FOR FLOODING CONCERNS
ACROSS THE REGION, MAINLY ALONG AND WEST OF THE I-95 CORRIDOR. IN
ADDITION, A WARM FRONT WILL BE LIFTING NORTHWARD INTO OUR REGION
DURING THIS TIMEFRAME, AND RAINFALL AMOUNTS COULD BE ENHANCED WITH
ANY CONVECTIVE ACTIVITY THAT DEVELOPS IN THE WARM SECTOR. AT THIS
TIME, THERE LOOKS TO BE A SURGE OF HEAVIER RAIN THROUGH THE DAYTIME
WEDNESDAY OF GENERALLY 1 TO 3 INCHES ACROSS THE REGION, WITH ANOTHER
ROUND OF HEAVY RAIN INTO WEDNESDAY NIGHT MAINLY IN THE 1 TO 2 INCH
RANGE.

FOR DETAILED INFORMATION REGARDING FLOOD POTENTIAL ALONG SPECIFIC
STREAMS AND RIVERS, PLEASE REFERENCE THE AHPS WEBSITE.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY. WINDS ABOVE EXPECTED AND SO WE SHOULD BE
SOLID WITH AN COASTAL FLOOD ADVISORY LATE TONIGHT.

UPDATED CFW IS POSTED.

CONTINUE TO BE CONCERNED THAT THE COMBINATION OF STEADY ONSHORE FLOW
AND HIGH ASTRONOMICAL TIDES WILL LEAD TO MINOR COASTAL FLOODING
ALONG THE ATLANTIC, DELAWARE BAY, AND TIDAL DELAWARE RIVER FOR THE
HIGH TIDE CYCLE TONIGHT. GUIDANCE CONTINUES TO SHOW MINOR TIDAL
FLOODING FOR THIS 12Z/29 CYCLE, SO WILL KEEP THE COASTAL FLOOD
ADVISORY AS IS.

AS FOR THE WEDNESDAY NIGHT TIDAL CYCLE, GUIDANCE HAS BACKED OFF
SLIGHTLY ON THE EXPECTED HIGH TIDE. SO FOR NOW, COASTAL FLOODING IS
NOT EXPECTED WITH THIS CYCLE, BUT WILL CONTINUE TO MONITOR CLOSELY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING
     FOR PAZ054-055-061-062-105-106.
     FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY MORNING
     FOR PAZ060-070-071-101>104.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     WEDNESDAY FOR PAZ070-071.
NJ...FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING
     FOR NJZ001-007>010-012-013-015.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 3 AM EDT
     WEDNESDAY FOR NJZ013-014-020>027.
     FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY MORNING
     FOR NJZ016>019.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     WEDNESDAY FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 3 AM EDT
     WEDNESDAY FOR DEZ002>004.
     FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY MORNING
     FOR DEZ001.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     WEDNESDAY FOR DEZ001.
MD...FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY MORNING
     FOR MDZ008-012.
MARINE...GALE WARNING UNTIL 5 AM EDT WEDNESDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ430.

&&

SYNOPSIS...GAINES
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...GAINES
AVIATION...DRAG/GAINES
MARINE...DRAG/GAINES
HYDROLOGY... 357
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 29, 3:51 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE APR 29 2014

NJZ001-007>010-012-015-PAZ054-055-061-062-105-106-302000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS-LOWER BUCKS-
351 PM EDT TUE APR 29 2014

...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-NJZ014-020>027-302000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
351 PM EDT TUE APR 29 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT
WHICH COULD LEAD TO FLOODING OF POOR DRAINAGE AREAS. SCATTERED
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ016>019-PAZ070-071-302000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
351 PM EDT TUE APR 29 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ008-012-PAZ060-101>104-302000-
CECIL-KENT MD-BERKS-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-
351 PM EDT TUE APR 29 2014

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ015-019-020-302000-
QUEEN ANNES-TALBOT-CAROLINE-
351 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT WHICH COULD
LEAD TO FLOODING, PRIMARILY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ013-302000-
WESTERN MONMOUTH-
351 PM EDT TUE APR 29 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ431-450>455-302000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT TUE APR 29 2014

...GALE WARNING IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED EAST TO SOUTHEAST GALE FORCE WIND GUSTS ARE POSSIBLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-302000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SMALL CHANCE FOR ISOLATED EASTERLY GUSTS TO 35 KT TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED EAST TO SOUTHEAST GALE FORCE WIND GUSTS ARE POSSIBLE
LATE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 29, 4:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT TUE APR 29 2014

DEZ001-MDZ008-012-015-019-020-292130-
CAROLINE MD-CECIL MD-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
443 PM EDT TUE APR 29 2014

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S...SOUTHEASTERN CECIL...TALBOT AND
WESTERN NEW CASTLE COUNTIES...

AT 438 PM EDT...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
LOCATED FROM 16 MILES SOUTHEAST OF ABERDEEN TO 14 MILES SOUTHEAST OF
ANNAPOLIS TO 9 MILES NORTH OF COVE POINT...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THE GREATER
THREAT IS VERY HEAVY RAIN THAT WILL FALL FROM THESE STORMS. THIS
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. A
QUICK HALF INCH OF RAIN IS PROBABLE.

THESE STORMS WILL BE NEAR CAYOTS AROUND 500 PM...BRANTWOOD AROUND 515
PM AND BARCLAY AROUND 530 PM.

LAT...LON 3876 7636 3887 7626 3881 7621 3882 7620
      3894 7624 3890 7624 3886 7634 3900 7627
      3900 7621 3903 7625 3940 7605 3978 7566
      3929 7576 3883 7579 3860 7612 3873 7626
      3867 7635 3878 7638

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:42 AM EDTGale WarningPHI29 hr
Apr 29, 5:28 PM EDTSpecial Weather StatementPHICaroline62 min

Nearby

Special Weather Statements in Maryland, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.